To combine antibiotics Y antihypertensive increases the risk of hospitalization in older adults, said a study by the Research Institute Sunnybrook and the Institute of Clinical Evaluative Sciences of Canada published in the journal Canadian Medical Association Journal.
The research found that mixing antibiotics with drugs for the blood pressure could cause hypotension , an abnormal lowering of the blood pressure , and induce a shock in older adults.
David Juurlink , director of the study, explained that the antibiotics of macrovida (erythromycin, clarithromycin and azithromycin) are among the most prescribed antibiotics. The drugs are usually well intercalated but can cause serious drug interactions . The study was conducted in older people 66 years old with residence in Ontario.
"In elderly patients receiving calcium channel blockers, the two macrolide antibiotics erythromycin and clarithromycin are associated with a significant increase in the risk of hospitalization for hypotension. However, the drug azithromycin It seems safe. This should be used with preference in patients who receive a calcium channel blocker, "the study authors concluded.